MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS
Model Number AR40M
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown.If explanted, give date: not applicable as the lens remains implanted.Device evaluation: the device was not returned to the manufacturer for evaluation as the lens remains implanted.Device inspection could not be performed, therefore the reported complaint could not be verified.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed that no additional investigations have been requested for this production order number.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the intraocular lenses.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.
 
Event or Problem Description
It was reported that a failed cataract surgery left a patient with extreme double vision.Through follow up, it was learned that initially, a zmb00 17.5 diopter intraocular lens was implanted on (b)(6) 2014, in the patient's right eye.After the implant, the patient experienced double vision.On (b)(6) 2014, the physician piggy-backed an ar40m 1.0 intraocular lens.This was no help as the patient continued to experience double vision.The physician will be fitting the patient with an extended wear (30 day) contact lens to see if that resolves the double vision.There have been no other secondary medical or surgical procedures.No injuries or issues other than the double vision.The lenses are still implanted and there are no plans to explant at this time.No further information was provided.This report will capture the ar40m lens implanted on (b)(6) 2014.A separate mdr will be filed for the zmb00 iol.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6539312
Report Number2648035-2017-00783
Device Sequence Number1659178
Product Code HQL
UDI-Device Identifier05050474501812
UDI-Public(01)05050474501812(17)181204
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 05/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date12/04/2018
Device Model NumberAR40M
Device Catalogue NumberAR40MN0010
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2017
Initial Report FDA Received Date05/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;